MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA ERGOSTAR CM55; BREATHING FILTER

DRÄGERWERK AG & CO. KGAA ERGOSTAR CM55; BREATHING FILTER
Model Number MP01855
Medical Device Problem Codes Fracture (1260); Material Puncture/Hole (1504); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient was induced for a surgical procedure in the induction department without any special incidents.A perseus was used as the anesthesia machine and a reusable tube system with filter, tube extension and mask was also used.After intubation, the patient was switched from manual ventilation to pc.The user noticed that there was a leak, which was getting bigger by the minute.The customer suspected that the tube was the cause of the leak and reintubated the patient.After reintubation, the patient was transferred from the induction to the room and continued to be ventilated on a perseus in pc.The user reported that the leakage detected in the induction was also present with the new tube.After a short time, an audible noise could be heard, which was due to a crack in the ergostar cm 55.Ergostar was replaced and ventilation was continued without further incidents.
 
Additional Manufacturer Narrative
The investigation is still on going.The results will be provided with a follow-up report.
 
Additional Manufacturer Narrative
The ergostar cm 55 in question was available for investigation.The described error pattern was confirmed during the visual inspection.The ergostar hose has a tear at the transition to the patient-side connector.It was determined that during the manufacture of the raw hoses, the setting of the guide roller resulted in a thin hose wall, which promoted the formation of tears.The supplier has already corrected the guide roller setting and provided additional training to staff so that they can recognize and avoid this fault in future.During production, the circuits are 100% checked for leaks before packaging and shipping.If the crack in the tube material causes a significant leak, this is detected during the self-test or during operation and an alarm is triggered.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.The field failure rate is subject to permanent monitoring by the responsible product quality board and is rated as acceptable.
 
Event or Problem Description

Brand Name
ERGOSTAR CM55
Common Device Name
BREATHING FILTER
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key22185408
Report Number9611500-2025-00297
Device Sequence Number8356195
Product Code BSZ
UDI-Device Identifier04048675420705
UDI-Public(01)04048675420705
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMP01855
Device Lot NumberLOT 6508.2503.15
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Patient SexUnknown